Jump to content

Usfbull1 Intro


Usfbull1

Recommended Posts

Hello--
I am nothing compared to you long term SSRI users, however I have been constantly worried about withdrawal symptoms that I have been experiencing.
I am 18 years old and was on 5mg of LEXAPRO (yes, 5mg) from January 4th, 2014-May 7th, 2014. I experienced in those four months a complete turnaround in my life. Follow that my psychiatrist recommended I come off the Lexapro, especially since I had been reading up on the damages of SSRI use. Three weeks after coming off I have gained ten pounds and I'm not sure what to do. I'm hoping the weight gain symptom will subside as I took a small dose for a short amount of time. However, because of this I have decided to join this site for some tips to get back to where I was weight-wise. As far as every other emotional aspect in my life, I have never felt better.

Thanks for reading!
Usfbull1

Edited by Altostrata
changed name for privacy

January 4, 2014 - Lexapro 5mg

May 7, 2014 - Lexapro 0mg

Currently dealing with minor withdrawal

Link to comment
  • Moderator Emeritus

Welcome to the forum, Usfbull1. When you have a chance, please add your psychiatric drug history to your signature like this: http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

How did you get off of Lexapro?

 

Antidepressants have a nasty way of changing metabolic processes so I suspect that this is where your weight gain came from. It will probably go away on its own in time, but exercise and a healthy diet can't hurt.

 

Welcome to the forum. You'll find lots of good information and friendly support here.

Edited by Altostrata
changed name for privacy

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment

Welcome to the forum, Usfbull1. When you have a chance, please add your psychiatric drug history to your signature like this: http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

How did you get off of Lexapro?

 

Antidepressants have a nasty way of changing metabolic processes so I suspect that this is where your weight gain came from. It will probably go away on its own in time, but exercise and a healthy diet can't hurt.

 

Welcome to the forum. You'll find lots of good information and friendly support here.

I went down to 2.5mg for about a week and didn't feel much change. My psychiatrist told me at that point that all I was facing was a placebo effect. And so, he told me to just stop the pill completely.

January 4, 2014 - Lexapro 5mg

May 7, 2014 - Lexapro 0mg

Currently dealing with minor withdrawal

Link to comment
  • Moderator Emeritus

Usually, the lower doses are even harder to come off of, but since you were on the drug less than six months and haven't taken anything else previously, you may be just fine. Believe it or not, most doctors, including psychiatrists, aren't at all knowledgeable about antidepressant withdrawal because they get their information from Big Pharma reps.

 

I'm sure other people will be putting their two cents in soon.  Many here have struggled with weight gain from these drugs.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment
  • Administrator

Welcome, Usfbull1.

 

(Is that your real name? If so, you may wish to change it. It can be found via Google.)

 

What are your "minor" withdrawal symptoms?

Edited by Altostrata
changed name for privacy

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Welcome, Usfbull1.

 

(Is that your real name? If so, you may wish to change it. It can be found via Google.)

 

What are your "minor" withdrawal symptoms?

You're right. I didn't think about that. How can I change it?

 

And other than the weight gain, just a bit of dizziness that has been subsiding fairly quickly.

January 4, 2014 - Lexapro 5mg

May 7, 2014 - Lexapro 0mg

Currently dealing with minor withdrawal

Link to comment
  • Administrator

Send me a personal message with your new name -- click on the little envelope next to your name at the top.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy